Chapter 72 Terrorism, Mass Casualty, and Disaster Nursing

$2.50

Pay And Download The Complete Chapter Questions And Answers

Chapter 72  Terrorism, Mass Casualty, and Disaster Nursing

 

 

Complete Chapter Questions And Answers
 

Sample Questions

 

Multiple Choice

1. The nurse manager in the local emergency department receives information that a local chemical plant has had a chemical leak. This disaster is assigned a status of Level II. What does this indicate?
A) Local emergency response teams can manage the situation.
B) Regional efforts and aid from surrounding communities can manage the situation.
C) Statewide or federal assistance is required.
D) The area must be evacuated immediately.

Ans: B
Chapter: 72
Client Needs: A-1
Cognitive Level: Analysis
Difficulty: Moderate
Integrated Process: Nursing Process
Objective: 1
Page and Header: 2195, Hosptial Emergency Preparedness Plans

Feedback: Level II disasters indicate that regional efforts and aid from the surrounding communities will be able to manage the situation. Options A, C, and D are incorrect.

2. A workplace explosion has left a 40-year-old male patient burned over 65% of his body. His burns are second- and third-degree burns, but he is conscious. What would this person be triaged as?

  1. A)   Green
  2. B)   Yellow
  3. C)   Red
  4. D)   Black

Ans: D
Chapter: 72
Client Needs: A-1
Cognitive Level: Application
Difficulty: Difficult
Integrated Process: Nursing Process
Objective: 2
Page and Header: 2195, Hosptial Emergency Preparedness Plans

Feedback: The purpose of triaging in a disaster is to do the greatest good for the greatest number of people. The patient would be triaged as black. This makes options A, B, and C incorrect.

3. Your patient has been witness to a disaster involving a large number of fatalities. The patient appears upset but tells you that he feels capable of dealing with the emotions. What would be your best intervention?
A) To encourage the patient to watch the news updates

B) To collect newspaper reports to review later
C) To occupy the patient with other details to avoid thinking about the situation D) To encourage the patient to return to normal social roles when appropriate

Ans: D
Chapter: 72
Client Needs: B
Cognitive Level: Application
Difficulty: Moderate
Integrated Process: Nursing Process
Objective: 3
Page and Header: 2197, Hosptial Emergency Preparedness Plans

Feedback: The patient should be encouraged to return to normal social roles when appropriate. The nurse should use active listening to the patient’s concerns and emotions to enable the patient

to process the situation. The patient should be encouraged to avoid repeated news coverage of the incident. Options A, B, and C are incorrect.

4. A nurse is caring for patients exposed to a terrorist attack involving chemicals. The nurse has been advised that personal protective equipment must be worn in order to give the highest level of respiratory protection with a lesser level of skin and eye protection. What level protection is this considered?

A) Level A B) Level B C) Level C D) Level D

Ans: B
Chapter: 72
Client Needs: D-3
Cognitive Level: Analysis
Difficulty: Moderate
Integrated Process: Nursing Process
Objective: 4
Page and Header: 2198, Preparedness and Response

Feedback: Level B personal protective equipment provides the highest level of respiratory protection, with a lesser level of skin and eye protection. Level A provides the highest level of respiratory, mucous membrane, skin, and eye protection. Level C incorporates the use of an air- purified respirator, a chemical resistant coverall with splash hood, chemical resistant gloves, and boots. Level D is the same as a work uniform.

5. A patient, exposed to anthrax by inhalation, is being treated in the local hospital. What signs and symptoms would indicate that the patient is in the second stage of infection?
A) Headache
B) Vomiting

C) Syncope D) Cyanosis

Ans: D
Chapter: 72
Client Needs: D-4
Cognitive Level: Analysis Difficulty: Moderate
Integrated Process: Nursing Process

Objective: 6
Page and Header: 2202, Weapons of Terror

Feedback: The second stage of anthrax infection by inhalation includes severe respiratory distress, including stridor, cyanosis, hypoxia, diaphoresis, hypotension, and shock. The first stage includes flu-like symptoms. The second stage of infection by inhalation does not include headache, vomiting, or syncope.

There are no reviews yet.

Add a review

Be the first to review “Chapter 72 Terrorism, Mass Casualty, and Disaster Nursing”

Your email address will not be published. Required fields are marked *

Category: Tag:
Updating…
  • No products in the cart.